Alert archive / Wisconsin / River Flood Warnings in 2010
River Flood Warning 2, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Jul 8, 2010, 8:07 AM CDT for Oconto County, Wisconsin. It took effect at Jul 8, 2010, 10:17 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2010, 8:07 AM CDT (13:07 UTC)
- In effect from
- Jul 8, 2010, 10:17 AM CDT
- Expired
- Jul 8, 2010, 7:45 PM CDT
- In force
- 9 hr
- Issued by
- NWS Green Bay, WI
- Flood severity
- Minor
County Oconto County, WI
The radar
The Green Bay radar (KGRB), 56 km from the middle of the area, began a volume at 13:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Oconto River near Oconto (OCTW3).
- Action stage
- 7 ft
- Minor stage
- 9 ft
- Moderate stage
- 12 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04071765, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
749
WGUS43 KGRB 081307
FLWGRB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
807 AM CDT THU JUL 8 2010
...THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN WISCONSIN...
OCONTO RIVER ABOVE OCONTO AFFECTING OCONTO COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. STAY TUNED
TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. THE NEXT
SCHEDULED ROUTINE STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
WIC083-090107-
/O.NEW.KGRB.FL.W.0002.100708T1517Z-100709T2100Z/
/OCTW3.1.ER.100708T1517Z.100709T0000Z.100709T0300Z.UU/
807 AM CDT THU JUL 8 2010
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* FLOOD WARNING FOR
THE OCONTO RIVER ABOVE OCONTO.
* UNTIL FRIDAY AFTERNOON.
* AT 7:45 AM THURSDAY THE STAGE WAS 8.7 FEET.
* FLOOD STAGE IS 9.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
TO RISE TO NEAR 9.4 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW
FLOOD STAGE BY TONIGHT.
* AT 9.0 FEET...AT FLOOD STAGE...WIDESPREAD FLOODING OCCURS IN A
PUBLIC CAMPGROUND IN THE CITY OF OCONTO. WATER APPROACHES THE BACK
YARDS OF SEVERAL HOMES ALONG THE RIVER IN OCONTO...AND THERE IS
WIDESPREAD LOWLAND FLOODING.
&&
ADDITIONAL STAGE INFORMATION AND FORECASTS IF AVAILABLE.
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY/TIME FRI SAT SUN MON TUE WED
OCONTO RIVER
OCONTO 9 8.7 THU 08 AM 8.6 6.3 5.9 5.8 5.6 5.5
$$1 follow-up statement
608
WGUS83 KGRB 090045
FLSGRB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI
745 PM CDT THU JUL 8 2010
...THE FLOOD WARNING IS CANCELLED FOR THE OCONTO RIVER ABOVE
THE CITY OF OCONTO...AFFECTING OCONTO COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA
WEATHER RADIO. FLOOD STATEMENTS ARE NORMALLY UPDATED TWICE A DAY.
&&
WIC083-090115-
/O.CAN.KGRB.FL.W.0002.000000T0000Z-100709T2100Z/
/OCTW3.1.ER.100708T1352Z.100708T1800Z.100709T0021Z.UU/
745 PM CDT THU JUL 8 2010
THE FLOOD WARNING IS CANCELLED FOR
THE OCONTO RIVER ABOVE THE CITY OF OCONTO.
* AT 7:30 PM THURSDAY THE STAGE WAS 8.9 FEET.
* FLOOD STAGE IS 9.0 FEET.
* FELL BELOW FLOOD STAGE AT 7:21 PM THURSDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 6.8 FEET BY SATURDAY
MORNING.
* AT 9.0 FEET...AT FLOOD STAGE...WIDESPREAD FLOODING OCCURS IN A
PUBLIC CAMPGROUND IN THE CITY OF OCONTO. WATER APPROACHES THE BACK
YARDS OF SEVERAL HOMES ALONG THE RIVER IN OCONTO...AND THERE IS
WIDESPREAD LOWLAND FLOODING.
&&
ADDITIONAL STAGE INFORMATION AND FORECASTS IF AVAILABLE.
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY/TIME FRI SAT SUN MON TUE WED THU
OCONTO RIVER
OCONTO 9 8.9 THU 07 PM 7.0 6.5 6.2 6.0 5.8 5.7
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Jul 8, 3:10 AM CDT, 4 hours 57 minutes earlier.
Area forecast discussion, Jul 8, 3:10 AM CDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 310 AM CDT THU JUL 8 2010 .SYNOPSIS...IMMEDIATE THREAT OF EXCESSIVE RAINFALL ENDING...BUT FCST AREA LIKELY TO STILL HAVE PCPN FM TIME TO TIME DURING THE NEXT WEEK. TEMPS LIKELY TO END UP A LITTLE ABV NORMAL. UPR PATTERN ACRS NOAM WL UNDERGO GRADUAL CHGS DURING THE PERIOD. UPR TROF NOW EXTENDING FM WRN HUDSON BAY INTO THE NRN PLAINS WL BROADEN AS IT SHIFTS EWD THE NEXT SEVERAL DAYS. THAT WL LEAD TO A STRENGTHENING OF THE WESTERLIES ACRS THE NRN CONUS. THEN STG JET HEADING EWD FM THE PAC SEEMS LIKELY TO PULL MEAN TROF POSN BACK FARTHER W NEXT WK. MODELS DIFFERED ON THE DETAILS...BUT EXPECTED PATTERN WOULD LEAVE THE FCST AREA WITH FAIRLY HIGH UPR HEIGHTS... YET STILL NR SRN EDGE OF STRONGER WESTERLIES. WE ARE JUST ABOUT AT THE WARMEST TIME OF THE YEAR. PATTERN WL PROBABLY RESULT IN TEMPS AVERAGING A LITTLE ABV NORMAL FOR THE NEXT WK. THE THREAT OF EXCESSIVE RAINFALL WILL END ONCE THE VERY MOIST AIR GETS SHOVED E OF THE AREA LATER TDA. BUT PATTERN WL BE FAVORABLE FOR FCST AREA TO BE AFFECTED BY CONVECTION FORMING ALONG SRN EDGE OF THE WESTERLIES...SO WL PROBABLY STILL END UP WITH ABV NORMAL AMNTS FOR THE NEXT WK. && .SHORT TERM...TDA/TNGT/FRI. PLUME OF VERY MOIST TROPICAL AIR THAT HAS BEEN GETTING PULLED NEWD ACRS THE FCST AREA BY SWLY UPR FLOW AHEAD OF CURRENT NRN PLAINS TROF WL GET SHOVED E OF THE AREA AS UPR TROF PROGRESSES EWD. WL TAPER POPS BACK FM W-E THIS MORNING. SEVERAL OF THE MODELS HINTED THAT DWPTS WL STILL BE HIGH ENOUGH TO KICK OFF ISOLD-SCT TSRA OVER THE FAR E THIS AFTN AFTER WE GET SOME HEATING... WITH LAKE BREEZE CONVERGENCE ZONE BEING MOST LIKELY TRIGGER. WL HOLD SOME LOW POPS IN THE E THROUGH 00Z WITH THIS IN MIND. NAM STARTING TO KICK OFF SML POCKETS OF PCPN AT TIMES TNGT AND FRI. IT/S AN OUTLIER AND WL CONT TO GO WITH A DRY FCST. BUT NAM IS PROBABLY SIGNALING THAT WE WL HAVE MORE MOISTURE LINGERING THAN ORIGINALLY EXPECTED. THAT/S ACTUALLY QUITE REASONABLE GIVEN THE RECENT WIDESPREAD HEAVY RAINFALL ACRS THE RGN. PERIOD OF DRY WX WE HAVE BEEN EXPECTING MAY NOT BE THE SLAM DUNK THAT IT ONCE APPEARD TO BE. USED BLEND OF RECENT TOP PERFORMING GUIDANCE PRODUCTS FOR HIGHS TDA AND FRI AND LOWS TNGT. THE RESULT WAS PRETTY CLOSE TO PREV FCST. ADDED MENTION OF PATCHY FG LATE TNGT. WINDS WL PROBABLY STAY UP MOST OF THE NGT...BUT SFC RIDGE NOSING INTO THE RGN COULD ALLOW WINDS TO DROP OFF JUST ENOUGH TO GET PATCHY FG IN LOW-LYING AREAS AND RIVER VALLEYS. .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY. MAIN CONCERN DURING THIS PERIOD IS WHEN PRECIPITATION WILL RETURN TO THE AREA. MEDIUM RANGE MODELS WERE SIMILAR IN BRINGING SURFACE HIGH PRESSURE INTO THE REGION AND THEN MOVING IT OUT AS A COLD FRONT PUSHES THROUGH EARLY NEXT WEEK. THE 12Z AND 00Z RUNS OF THE HIRES ECMWF KEPT QPF OUT OF THE AREA UNTIL SUNDAY...AS THE SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE APPROACHING COLD FRONT ENTER THE AREA. THE 00Z NAM AND 00Z GFS BOTH HAD SOME QPF IN THE AREA DUE TO SHORT WAVE ENERGY TRANSLATING THROUGH THE UPPER LEVEL TROUGH. HAVE KEPT THE FORECAST DRY THROUGH SATURDAY NIGHT SINCE THE PREVIOUS FORECAST WAS DRY AND THE EC CONTINUED TO SUPPORT THAT SOLUTION. POPS CAN BE ADDED IN A LATER FORECAST PACKAGE IF IT APPEARS THAT THE NAM/GFS ARE ONTO SOMETHING. USED A COMBINATION OF THE PREVIOUS FORECAST...MOS GUIDANCE AND HPC GUIDANCE FOR TEMPERATURES. && .AVIATION...CONDITIONS QUITE VARIABLE THIS MORNING...WITH LOWEST VSBYS AND CIGS IN THE W. SHOULD GET SUBSTANTIAL IMPROVEMENT AFTER SUNRISE...ESP WITH DRIER AIR STARTING TO WORK E. RIGHT NOW...JUST PLAN TO GO WITH TEMPO GROUP FOR SOME MVFR FG IN WRN TAF SITES FOR LATE TNGT. && .MARINE...WEB CAMS INDICATED VSBYS BETTER THAN YDA. BUT PROBABLY STILL SOME PATCHY DENSE FG OUT THERE...SO WL LET ADVISORY RUN TO SCHEDULED 16Z EXPIRATION. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SKOWRONSKI/MG
Hazardous weather outlook, Jul 8, 3:46 AM CDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 346 AM CDT THU JUL 8 2010 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-091100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 346 AM CDT THU JUL 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE IN FAR EASTERN WISCONSIN THIS AFTERNOON. THE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH MONDAY NIGHT. IT IS TOO EARLY TO DETERMINE IF THESE STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-091100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 346 AM CDT THU JUL 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG WILL SIGNIFICANTLY RESTRICT VISIBILITIES EARLY TODAY...BUT CONDITIONS SHOULD IMPROVE BY LATE MORNING. ISOLATED THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH MONDAY NIGHT. IT IS TOO EARLY TO DETERMINE IF THESE STORMS WILL BE SEVERE. JS
In the hours before
Special weather statement, Jul 8, 5:08 AM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 508 AM CDT THU JUL 8 2010 WIZ005-010>013-018>021-030-031-035>037-045-081300- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA- WAUSHARA- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...WAUTOMA 508 AM CDT THU JUL 8 2010 ...PATCHY DENSE FOG EXPECTED THIS MORNING... ANYONE TRAVELING ACROSS CENTRAL OR NORTH-CENTRAL WISCONSIN EARLY THIS MORNING SHOULD BE AWARE OF THE POSSIBILITY OF ENCOUNTERING DRASTIC CHANGES IN VISIBILITY OVER SHORT DISTANCES DUE TO PATCHY DENSE FOG. IF YOU ENCOUNTER A FOG BANK WHEN DRIVING...SLOW DOWN TO THE POINT WHERE YOU WILL BE ABLE TO SAFELY STOP YOUR VEHICLE IF YOU UNEXPECTEDLY ENCOUNTER AN ANIMAL OR OBJECT IN THE ROADWAY. ALWAYS USE LOW-BEAM HEADLIGHTS WHEN DRIVING IN FOG. PLENTY OF MOISTURE FROM RECENT RAINS COMBINED WITH LIGHT WINDS AND PARTLY CLOUDY SKIES WILL RESULT IN THE FORMATION OF FOG. THE FOG WILL REDUCE THE VISIBILITY TO LESS THAN 1/4 MILE AT TIMES...MAINLY IN LOW-LYING AREAS AND NEAR STREAMS AND RIVERS. VISIBILITIES SHOULD START TO IMPROVE AN HOUR OR TWO AFTER SUNRISE... AND THE FOG IS EXPECTED TO BE COMPLETELY GONE BY MID- MORNING. SKOWRONSKI
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:18 PM CDT | Areal Flood Advisory | GRB | Brown, Oconto, Outagamie, Shawano, Waupaca | 4 hr |
| Jul 7, 11:57 PM CDT | Areal Flood Advisory | GRB | Brown, Outagamie | 3 hr |
Nearby
River Flood Warnings in Wisconsin, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.